Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 348, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 3:36 PM CDT for Yazoo County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 13, 2007, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132036 SVRJAN MSC163-132115- /O.NEW.KJAN.SV.W.0348.070713T2036Z-070713T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 415 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF PHOENIX... OR ABOUT 8 MILES NORTHEAST OF VALLEY PARK...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PHOENIX BY 355 PM CDT... 8 MILES SOUTH OF TINSLEY BY 400 PM CDT... 8 MILES SOUTH OF LITTLE YAZOO BY 410 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3277 9066 3260 9067 3252 9053 3272 9013 $$ BANNAN
2 follow-up statements
000
WWUS54 KJAN 132050
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT FRI JUL 13 2007
MSC163-132115-
/O.CON.KJAN.SV.W.0348.000000T0000Z-070713T2115Z/
YAZOO MS-
349 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR YAZOO COUNTY...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE ENTERING WESTERN YAZOO
COUNTY...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SATARTIA BY 355 PM CDT...
TINSLEY...YAZOO CITY BY 405 PM CDT...
BENTONIA...LITTLE YAZOO AND 8 MILES SOUTHWEST OF MYRLEVILLE BY 415
PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3292 9069 3260 9067 3252 9053 3272 9011
3294 9012 3292 9044
$$
AEG000
WWUS54 KJAN 132121
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI JUL 13 2007
MSC163-132131-
/O.EXP.KJAN.SV.W.0348.000000T0000Z-070713T2115Z/
YAZOO MS-
421 PM CDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR YAZOO COUNTY EXPIRES AT 415 PM
CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...THE LINE OF STORMS...WHICH AT 420 PM EXTENDED FROM YAZOO
CITY TO BENTONIA...CONTINUES TO PRODUCE FREQUENT LIGHTNING...HEAVY
RAIN...AND WIND GUSTS TO 45 MPH.
LAT...LON 3292 9069 3260 9067 3252 9053 3272 9011
3294 9012 3292 9044
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUL 13 2007 .DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL MISSISSIPPI. FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30 KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE RAIN THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM THE UPPER 80S TO AROUND 90./17/ SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS SITUATED ACROSS THE REGION. 500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL UNDER LIGHT ANTICYCLONIC FLOW. RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE CWA. I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE PREVIOUS FORECAST. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 88 70 85 / 40 64 50 54 MERIDIAN 70 88 68 86 / 39 60 45 44 VICKSBURG 70 88 70 86 / 46 61 55 59 HATTIESBURG 72 87 69 86 / 40 57 40 49 NATCHEZ 71 86 70 83 / 47 61 60 66 GREENVILLE 71 90 69 86 / 62 63 44 42 GREENWOOD 70 88 69 86 / 51 63 42 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT FRI JUL 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 314 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS MAY OCCUR. FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY JULY 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Jul 13, 3:25 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUL 13 2007 LAZ016-MSZ047-048-132125- HINDS MS-WARREN MS-MADISON LA- 325 PM CDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS MOVING INTO WARREN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF VICKSBURG AT 325 PM CDT...MOVING EAST AT 20 MPH. A 47 MPH GUST HAS ALREADY BEEN RECORDED AT THE TALLULAH...VICKSBURG ASOS. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HINDS...MADISON AND WARREN COUNTIES...INCLUDING THE CITIES OF REDWOOD AND VICKSBURG...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
Local storm report, Jul 13, 3:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NEWTON 32.32N 89.16W
07/12/2007 NEWTON MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ACROSS POWERLINES AROUND THE
NEWTON AREA.
&&
BRYANTLocal storm report, Jul 13, 3:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NEWTON 32.32N 89.16W
07/12/2007 NEWTON MS EMERGENCY MNGR
TREES BLOWN DOWN ON A TRAILER.
&&
BRYANTLocal storm report, Jul 13, 3:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
07/12/2007 LAWRENCE MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN DOWN ON POWERLINES AROUND THE
MONTICELLO AREA.
&&
BRYANTLocal storm report, Jul 13, 3:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PRENTISS 31.60N 89.87W
07/12/2007 JEFFERSON DAVIS MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
PRENTISS AREA.
&&
BRYANTLocal storm report, Jul 13, 3:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SYLVARENA 32.01N 89.38W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SYLVARENA AREA.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 73 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 23 min |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 80 min |
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 51 min |
| Jul 13, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 44 min |
| Jul 13, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 49 min |
| Jul 13, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Jul 13, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 27 min |
| Jul 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jul 13, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.